MAUDE Adverse Event Report: SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

SPECTRANETICS CORPORATION BRIDGE OCCLUSION BALLOON; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to non-function.No imaging was performed before the extraction.Prior to the procedure, a spectranetics bridge occlusion balloon was prophylactically ''staged'' within the patient's inferior vena cava (ivc).In the event of an emergency, the bridge balloon could be positioned and inflated quickly within the superior vena cava (svc) to provide occlusion as a rescue measure.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.Beginning with a spectranetics glidelight laser sheath and a spectranetics visisheath dilator sheath, the rv lead was extracted successfully.The bridge balloon remained in the patient for approximately one hour while the case was completed; emergent use of bridge was not required.The bridge was then removed from the patient, with no thrombus observed.However, post-procedure, the physician noticed a large clot in the ra on echo, and was concerned it may have had to do with the bridge in-dwell time within the patient.The clot dissolved on its own, with no further intervention or treatment required.No patient injury was reported, and the patient was reportedly doing well.This report captures the staged bridge balloon within the patient for approximately 1 hour, which may have caused or contributed to the clot.There was no alleged malfunction of any spectranetics device in use during the procedure.
 
Additional Manufacturer Narrative
A4): patient's weight unk.B7): other relevant history unk.D4): device lot number, expiration date unk.Partial udi populated.H4): device manufacture date unk because lot number unk.H6): although thrombus is a known inherent risk of device, the spectranetics ifu states "prophylactic placement of the bridge occlusion balloon is recommended after all lead extraction preparation has been completed and just before the use of any extraction sheaths in order to minimize balloon dwell time".The physician prophylactically staged the bridge balloon before lead preparation was complete, which was determined to be use error/failure to follow instructions.Per physician, defibrillation threshold testing (performed on the new lead) could have caused the clot.Additionally, philips clinical assessment noted that other concomitantly used devices in the heart, and/or rebound hypercoagulability due to discontinuation of eloquis five days prior to the procedure, could also have caused/contributed to the clot.Therefore, the cause of the reported event could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
D4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
BRIDGE OCCLUSION BALLOON
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18143601
Report Number3007284006-2023-00061
Device Sequence Number6588384
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public00813132024840
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K203540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number590-001
Device Catalogue Number590-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date07/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK 365500 RV ICD LEAD.; BRIDGE PREP KIT GUIDE WIRE.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS GLIDELIGHT LASER SHEATH.; SPECTRANETICS LEAD LOCKING DEVICE.; SPECTRANETICS VISISHEATH DILATOR SHEATH.
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite